News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Pediatrics Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Pediatrics Answers List

Forum Name: Pediatric Topics

Question: diarreha


 barnegat917 - Sat Dec 02, 2006 9:46 am

My 13 month granddaughter has had constant diarreha for one week and has become a finnicky eater. We took her to the local health department and they said she was not dehyrdrated. They prescribed Nystatin/Triamcinolone Cream.
 Dr. Chan Lowe - Fri Dec 08, 2006 6:49 pm

User avatar There are many, many causes of diarrhea in babies her age, including viruses and bacteria. Most resolve on their own without any problems. If she has had a fever, it is likely that she has an infectious cause-although lack of a fever doesn't rule this out. Your doctor may want to do a stool culture to look for bacteria.

There are other causes as well, particularly a disease called celiac disease (AKA celiac sprue) that can cause diarrhea. Additionally, dietary intake can cause it. Does your granddaughter drink a lot of juice? The sugars in the juice can draw water into the intestines and cause diarrhea.

I'm assuming that the cream was for a diaper rash. I try to never question another physicians care as I was not there. So, take this comment with a grain of salt. The triamcinolone/nystatin cream is a combination cream with a steroid and an antifungal respectively. Generally it is best to use one at a time. If the diaper rash has a red, spotty appearance (especially around the edges of the rash) it may be caused by a fungal infection and will need nystatin or a similar medication cream. If it's just red without the spots, it may be just an irritation diaper rash and needs some barrier type cream (zinc oxide for example).

Hope this helps.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here